MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 4.0 x40, 75cm gladiator elite balloon catheter was advanced for dilation.However, it was noted that the balloon burst along the balloon shaft length without reaching the maximum burst pressure of balloon.No patient complications were reported.
 
Additional Manufacturer Narrative
B3 date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 4.0 x40, 75cm gladiator elite balloon catheter was advanced for dilation.However, it was noted that the balloon burst along the balloon shaft length without reaching the maximum burst pressure of balloon.No patient complications were reported.It was further reported that the balloon ruptured on the first inflation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3 date of event: used the first date of the month of the aware date as no event date was provided.B5.Describe event or problem-updated.E1.Initial reporter first name and last name- updated.D4 updated: lot number from unknown to 0029614184.Expiration date.Unique identifier (udi).Device evaluated by mfr.: the distal section of gladiator elite 4.0 x40, 75cm device only was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A balloon longitudinal tear was identified beginning at the proximal balloon and extending distally across the balloon material to the distal balloon bond.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found the shaft of the device to be separated at approximately 100mm proximal of the proximal balloon bond.The shaft displayed characteristics of having been dissected by a sharp implement as the shaft was not stretched.The proximal section of the device including the hub was not returned for analysis.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan MN 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16582886
Report Number2124215-2023-12915
Device Sequence Number17330476
Product Code LIT
UDI-Device Identifier08714729809616
UDI-Public08714729809616
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0029614184
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer03/28/2023
04/11/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date04/03/2023
04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown